Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Jan 25, 2008, 5:54 AM CST for 11 counties in Alabama. It took effect at Jan 25, 2008, 12:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2008, 5:54 AM CST (11:54 UTC)
- In effect from
- Jan 25, 2008, 12:00 PM CST
- Expired
- Jan 25, 2008, 10:14 AM CST
- In force
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -146 m²/s²
- 0-3 km storm-relative helicity
- -237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KHUN 251154 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 554 AM CST FRI JAN 25 2008 ...VERY DRY AIR TO INCREASE FIRE DANGER FRIDAY AFTERNOON... .ARCTIC HIGH PRESSURE WILL SETTLE INTO THE OHIO AND TENNESSEE VALLEYS TONIGHT INTO FRIDAY. VERY DRY AIR ASSOCIATED WITH THIS HIGH WILL PRODUCE HIGH FIRE WEATHER DANGER FRIDAY AFTERNOON. ALZ001>010-016-252200- /O.UPG.KHUN.FW.A.0003.080125T1800Z-080125T2300Z/ /O.NEW.KHUN.FW.W.0004.080125T1800Z-080125T2200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 554 AM CST FRI JAN 25 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY DRY AIR ASSOCIATED WITH A HIGH PRESSURE SYSTEM WILL YIELD RELATIVE HUMIDITY BELOW 25 PERCENT FROM NOON THROUGH 4 PM FRIDAY AFTERNOON. DESPITE LIGHT WINDS...COOL SEASON FIRE DANGER CRITERIA WILL BE MET FOR SEVERAL HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. RELATIVE HUMIDITIES AT OR BELOW 25 PERCENT AND DRY CONDITIONS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. $$ KDW
2 follow-up statements
000 WWUS84 KHUN 251316 CCA RFWHUN RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE HUNTSVILLE AL 554 AM CST FRI JAN 25 2008 ...VERY DRY AIR TO INCREASE FIRE DANGER THIS AFTERNOON... .ARCTIC HIGH PRESSURE IN THE OHIO VALLEY WILL CONTINUE TO PUSH VERY DRY AIR AT LOW LEVELS INTO THE TENNESSEE VALLEY TODAY. THE FIRE WEATHER THREAT WILL BE ELEVATED DURING THE AFTERNOON HOURS...AS TEMPERATURES INCREASE AND RELATIVE HUMIDITY LEVELS DECREASE. ALZ001>010-016-252200- /O.UPG.KHUN.FW.A.0003.080125T1800Z-080125T2300Z/ /O.NEW.KHUN.FW.W.0004.080125T1800Z-080125T2200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 554 AM CST FRI JAN 25 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY DRY AIR ASSOCIATED WITH A HIGH PRESSURE SYSTEM WILL YIELD RELATIVE HUMIDITY BELOW 25 PERCENT FROM NOON THROUGH 4 PM THIS AFTERNOON. DESPITE LIGHT WINDS...COOL SEASON FIRE DANGER CRITERIA WILL BE MET FOR SEVERAL HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. RELATIVE HUMIDITIES AT OR BELOW 25 PERCENT AND DRY CONDITIONS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. $$ KDW
000 WWUS84 KHUN 251614 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1014 AM CST FRI JAN 25 2008 ...FIRE WEATHER DANGER TODAY HAS DIMINISHED... ALZ001>010-016-251715- /O.CAN.KHUN.FW.W.0004.080125T1800Z-080125T2200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 1014 AM CST FRI JAN 25 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELED THE RED FLAG WARNING. DUE TO LOWER THAN EXPECTED TEMPERATURES TODAY...RELATIVE HUMIDITY WILL REMAIN ABOVE COOL SEASON RED FLAG WARNING CRITERIA. HOWEVER... CAUTION SHOULD STILL BE USED FOR ANY OUTDOOR BURNING TODAY. $$ KULA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Jan 25, 4:04 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jan 25, 4:04 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
404 AM CST FRI JAN 25 2008
.DISCUSSION...
TROPICAL CONNECTION CONTINUES TO PUMP MID/HIGH MOISTURE INTO THE
AREA. TEMPS ARE IN UPPER TEENS WITH SINGLE DIGIT DEWPOINTS. SFC
HIGH OVER ERN KY WITH UPPER RIDGE AXIS OVER THE MIDWEST. RADAR ECHOS
ACROSS THE SRN PLAINS UP INTO KANSAS....MOST OF THIS PCPN IS NOT
REACHING THE GROUND. SRN OK AND TX HAD REPORTS OF LIGHT RAIN/SLEET/FZRA.
TODAY...HIGH/MID CLOUDS ALREADY ACROSS THE CWA WITH MORE COMING.
MAIN CONCERN HOW WILL THESE CLOUDS EFFECT TEMPS. I WENT ARND THE
UPPER 30S/NEAR 40 WHICH IS A TAD BELOW MOS VALUES. NO PCPN. WILL
ISSUE RED FLAG WARNING THIS AFTN DUE EXPECTED RHS 20 TO 25
PERCENT...WINDS SHOULD NOT BE A PROBLEM.
TONIGHT...HANG ON HERE WE GO AGAIN. 06Z NAM NOW IS PRINTING OUT
LIGHT PCPN WHICH 00Z GFS ALREADY HAD. NEXT QUESTION HOW MUCH AND
WHAT TYPE. GFS/NAM MODEL SOUNDINGS BOTH SHOWS MORE OF A LIGHT
SNOW/SLEET MIX. HOWEVER IF WE GET MORE WARMING ARND 8H MAY SEE
SOME FZRA. WHICH BRINGS UP THE NEXT POINT...MRNG LOWS. WITH CLOUD
COVER AND LOW LEVEL SOUTHERLY WINDS MAY NOT SEE TEMPS DROP TO MUCH
TONIGHT. SO IF WE REACH A HIGH OF 38 TODAY...TEMPS MAY ONLY DROP A
FEW DEGREES TO ARND 34 OR SO...WHICH WE MAY SEE SOME LIGHT RAIN.
BUT NOW YOU HAVE TO TAKE EVAP COOLING INTO EFFECT AT THE ONSET
OF THE PCPN...WHICH SHOULD BE ARND 10 PM IN OUR NW ZONES TO ARND
MIDNIGHT ELSEWHERE. BOTTOM LINE...SINCE ATMOSPHERE IS SO DRY AND SFC LOW
IS PROGGED TO BE ALONG THE GULF COAST...THINK THAT WE WILL SEE
LITTLE TO NO PCPN ACROSS THE CWA. THE BEST CHC OF ANY PCPN WOULD
BE OVER CULLMAN COUNTY AND OUR EXTREME SRN ZONES. IN ZONES WILL
WORD LITTLE OR NO ACCUMULATIONS FOR NOW...DAY SHIFT WILL HAVE TO
MONITOR.
SATURDAY...KIND OF WORRIED ABOUT SATURDAY AS WELL AS MIX PCPN MAY
CONTINUE INTO MID MRNG. TEMPS/CLOUDS MAY BE TRICKY TO. BUT FOR
NOW WILL KEEP DRY TO MATCH SURROUNDING OFFICES.
REST OF FCST...WARM UP STILL PROGGED BY SUNDAY AND INTO NEXT WEEK.
ANOTHER CDFNT MONDAY NIGHT/TUESDAY WILL BRING A CHC OF SHRA/TSRA.
BY THURSDAY GFS SHOWS A STRONG CLOSED LOW OVER THE SRN PLAINS WITH
MORE RAIN FOR THE TN VALLEY. MADE NO MAJOR CHANGES TO EXTENDED FCST.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 39 29 44 30 / 0 30 10 0
SHOALS 40 30 45 31 / 0 30 10 0
CULLMAN 41 30 45 31 / 0 30 10 0
FAYETTEVILLE 38 28 42 28 / 0 30 10 0
ALBERTVILLE 42 30 45 31 / 0 30 10 0
FORT PAYNE 38 28 43 29 / 0 30 10 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM NOON FRIDAY TO 4 PM FRIDAY FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN
AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...
MADISON...MARSHALL...AND MORGAN.
TN...NONE.
&&
07Hazardous weather outlook, Jan 25, 5:11 AM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 511 AM CST FRI JAN 25 2008 ALZ001>010-016-TNZ076-096-097-251900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 511 AM CST FRI JAN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF NORTHERN ALABAMA FOR FRIDAY AFTERNOON...FROM NOON TO 4 PM. ALTHOUGH TEMPERATURES ARE ONLY EXPECTED TO CLIMB INTO THE UPPER 30S TO NEAR 40 UNDER MOSTLY CLOUDY SKIES...RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT IN MOST AREAS. THUS...OUTDOOR BURNING ACTIVITIES ARE DISCOURAGED THIS AFTERNOON. A WEAK STORM SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY TONIGHT AND BRING A CHANCE FOR WINTRY PRECIPITATION TO THE AREA. PATCHY LIGHT SNOW AND SLEET ARE EXPECTED TO BEGIN IN WESTERN PORTIONS OF THE AREA LATE IN THE EVENING AND SPREAD EASTWARD...REACHING NORTHEASTERN ALABAMA SHORTLY AFTER MIDNIGHT. PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT...NEVERTHELESS MINOR ACCUMULATIONS COULD CAUSE SLICK SPOTS TO DEVELOP ON ELEVATED SURFACES. UNCERTAINTIES STILL EXIST WITH REGARD TO PRECIPITATION TYPE...WHICH MAY CHANGE OVER TO LIGHT FREEZING RAIN OR DRIZZLE BEFORE ENDING EARLY ON SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COLD FRONT WILL MOVE THROUGH THE TENNESSEE VALLEY ON TUESDAY...BRINGING SHOWERS AND A FEW THUNDERSTORMS TO THE AREA. SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME. ANOTHER STORM SYSTEM IS EXPECTED TO DEVELOP IN THE SOUTHERN PLAINS...BRINGING A CHANCE OF RAIN ON THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KDW
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 2:36 PM CST | Winter Weather Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 13 hr |
Nearby
Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.